Connective Tissues and Tendons
Aug 16, 2005
Recently, my friend experienced a finger injury (dislocation); he believed that his tendons were affected by his medication. He had his HIV meds changed and has experienced no further issues. I am on a different set of meds, but am experiencing tendon troubles. My right ankle (sprained during long walk) continues to cause me pain, months later and 6 weeks ago I sprained my left wrist - also not getting better. So, my question; Do HIV meds (3TC, Zerit and Viramune) cause weakening of the joint tissues?
Response from Dr. Henry
There has not been much reported on your HIV meds specifically causing tendon/joint problems. My experience is similar in that I have had a large number of patients on regimens such as yours without observing tendon/joint problems that seem out of the ordinary. Localized tendon/joint problems are fairly common in the general population so it can be hard to pin down the cause to a particular drug or combination. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore Testicles After Having Sex During Period Worried I Have HIV
- Stinging Pain After Mutual Masturbation Worried I Have HIV
- Thrush After Oral Sex With No Protection Does It Mean I Have HIV
- What Kind Of Discharge From A Vagina Comes Along With The Herpes Virus?
- Anyone Ever Tested Negative At 3 Months Retest Positive Later
- At What Stages Of HIV Does Peripheral Neuropathy Occur
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.